Facebook Pixel

Switched birth control mid pack now I have my period in the middle of my new birth control?

By October 15, 2011 - 12:23pm
Rate This

Sorry to bother you guys again, but its a weekend and my doctors office isn't open. I switched from Loloestrin Fe it was my second month with that brand I was on day 16 of that pill pack and then I went to my schools nurse practitioner and she had switched me to ortho tri cyclen lo because I was having negative side effects with the other one. I started completely fresh with that pill pack (ortho) is that a reason why I am getting my period in the middle of the pack?

again sorry to bother you guys again, thank you

Add a Comment5 Comments

I have been really worried and scared, but I saw my actual doctor last week and she said it is okay, exactly what you are saying . I am dealing with lots of stuff, I am sorry to ask you guys so many questions, I have an anxiety disorder and I am seeking treatment but I just need reassurance. Thank you so much Rosa,


January 19, 2012 - 8:52pm

Hi Livelife,

It's been a week since you posted this-- I'm sorry for the delay in response. Remember to give your body a chance to adjust to a new pill. How have you been after you posted this? 


January 17, 2012 - 6:12pm

Hi Rosa, I am kinda worried, last month my period was on time and it happened on the fourth day of the inactive pills while on Ortho Tri Cyclen lo..this month I am the 3rd active pill away from being on inactive pills, therefore I should get my period on Sunday. I have been sexually active but I have taken the pill on time, regularly, and my boyfriend uses condoms and does not ejactulate....I am really worried that something can be wrong. I am starting to spot kind of a light pinkish color, it seems like it could be breakthrough bleeding. :( I am really scared its my fourth month with this specific brand.

January 10, 2012 - 7:47pm

Okay, thank you so much!

October 15, 2011 - 1:24pm

Hi livelife,

You may be experiencing breakthrough bleeding. Breakthrough bleeding can occur when you change birth control pills or when you miss a pill, taking antibiotics, or are sick.

Please continue taking your pills as prescribed, the breakthrough bleeding does not mean that they aren't working.

You may experience this for the next couple of months, until your period regulates itself.



October 15, 2011 - 12:36pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!